MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR
Model Number 51-563-30-09
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924)
Date of Event 12/28/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Patient fell onto a tile floor and the impact broke the most distal cranial vault distractor where the body welds to the footplate.Patient wasn't injured but due to the device breaking the family traveled back to the hospital to have it looked at.The clinical decision was to have the distractor removed and replaced.The same stock number was used to replace the distractor.
 
Additional Manufacturer Narrative
An investigation was performed using visual and stereo microscopic inspection on the distractor returned.Process evaluation was also completed on the lot number provided.Tensile cracks were observed under the stereo microscope.It was determined there were no indications of material or manufacturing defects.The review of the product device history records was performed on the lot number provided.In this investigation no anomalies were discovered.The results of the investigation conclude that the root cause for breakages were due to mechanical overload on the device.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up will be submitted.

Brand Name
DISTRACTION, INTERNAL
Common Device Name
DISTRACTOR
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6282364
Report Number9610905-2017-00017
Device Sequence Number11138635
Product Code MQN
UDI-Device Identifier00888118082145
UDI-Public(01)00888118082145
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K010139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number51-563-30-09
Device Lot Number33181807
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/27/2017
Supplement Report FDA Received Date06/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age3 YR